Overdose can effect anyone. Overdose Awareness Day is August 31

Overdose can affect anyone. According to the International Overdose Awareness Day website, ‘An overdose means having too much of a drug (or combination of drugs) for your body to be able to cope with.

Many youths who come to Eva’s struggle with mental health and substance use. Homelessness is painful and traumatic, and research shows that the longer young people are homeless, the greater their substance use and mental health concerns become.  That’s why we provide Harm Reduction programming. It’s very effective in helping youth with substance use concerns make the journey from chaos and crisis to stability. Our youth-centered harm reduction approach helps us reduce and prevent overdose tragedies, giving youth a chance to thrive and heal.

TIME TO REMEMBER. TIME TO ACT.

Overdose is preventable. Overdose Awareness Day provides us an opportunity to remember young people who have lost their lives to overdose and acknowledge the grief of their friends and families. Today, we especially honour homeless youth whose lives were taken by overdose.

“What can I do?”

Training in how to use Naloxone, a drug that can reverse the effects of an opioid overdose, is a great resource. If you want to be ready to respond to an opioid overdose, you can get training and a take home kit from Toronto Public Health.

Talking about risks of overdose also reduces stigma and raises awareness that overdose is preventable. Check out these downloadable resources that you can save and share with your networks today.

Do You Know What Overdose Looks Like?

Being able to recognize the signs and symptoms of overdose could save a life. Learn more at www.overdoseday.com.

Want to contribute to our blog?

Thanks for getting involved! Check out our submission guidelines before you get started.

Find out more